Alert archive / New Mexico / Special Weather Statements in 2024
Special Weather Statement, NWS El Paso, TX
NWS El Paso, TX issued this special weather statement at Jul 10, 2024, 6:12 PM MDT. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2024, 6:12 PM MDT (00:12 UTC)
- Expired
- Jul 10, 2024, 6:45 PM MDT
- In force
- 33 min
- Issued by
- NWS El Paso, TX
- Hail
- 0.25 in
- Wind
- 50
The radar
The Holloman AFB radar (KHDX), 17 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 3048 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
131
WWUS84 KEPZ 110012
SPSEPZ
Special Weather Statement
National Weather Service El Paso TX
612 PM MDT Wed Jul 10 2024
NMZ427-428-110045-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
612 PM MDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO...EASTERN
SIERRA AND NORTHEASTERN DONA ANA COUNTIES THROUGH 645 PM MDT...
At 612 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Northrup Landing, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
White Sands National Park and Holloman Air Force Base.
This includes Highway 70 in New Mexico near mile marker 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3309 10636 3311 10612 3283 10608 3282 10642
TIME...MOT...LOC 0012Z 002DEG 25KT 3302 10627
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
$$
KSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this special weather statement went out at Jul 10, 5:46 PM MDT, 26 minutes earlier.
Area forecast discussion, Jul 10, 5:46 PM MDT, 26 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 546 PM MDT Wed Jul 10 2024 ...New AVIATION... .SYNOPSIS... Issued at 1225 PM MDT Wed Jul 10 2024 Scattered strong thunderstorms develop this afternoon with severe wind gusts being the main concern. Locally heavy rainfall and moderate hail are also possible into the evening. Storm chances shift over western areas later in the week. A disturbance moves into the region early next week, increasing the potential for flash flooding area-wide. Temperatures remain near or slightly above average into next week. && .DISCUSSION... Issued at 1225 PM MDT Wed Jul 10 2024 An active afternoon/evening is expected today due to diffluent flow aloft and an impulse rotating around the upper high. Better shear is in place (20-30kts bulk) compared to yesterday, so more sustained updrafts are favored. The Marginal Risk for wind has been expanded westward to the AZ border with the latest SPC update as DCAPE values around 1500 J/kg and steep lapse rates signal the potential for strong downdrafts. Severe gusts over 60mph are possible from the storms today and their outflows, similar to what we saw yesterday. Severe hail is also possible due to drier air in the mid levels. Storm outflows should race to the south through the lowlands and spark new activity into the evening before dissipating around sunset as we lose diurnal heating. For the rest of the week, the upper high drifts to the north and northeast towards the Four Corners, allowing drier continental air to filter in from the northeast. This will help limit storm development, especially east of the Rio Grande. PWs hold around 0.8" through Saturday, so flash flooding is not a big concern. The mountains and western areas will be favored for daily activity as storm motion is from the east/northeast. More unsettled weather is the trend for next week as an inverted upper trough/weakness in the ridge moves in from the southeast. This disturbance brings in a good amount of subtropical moisture from the Gulf of Mexico. PWs climb to around 1.25" by the middle of next week and maybe as high as 1.5" which is not far from daily maxes. There are differences among the models on strength, placement, and orientation of the trough, but a wetter pattern seems like a good bet at this point. Rain chances begin to increase area-wide on Sunday, climbing a bit each day through the middle of next week. Flooding becomes more and more of a concern as the low sits somewhere nearby and moisture is trapped underneath. Temperatures will be remarkably steady through the period, holding in the upper 90s for highs in El Paso. Day-to-day fluctuations are possible depending on storm coverage. Somewhat cooler temps are favored next week due to increased cloud cover and rain chances. && .AVIATION... (00Z TAFS) Issued at 527 PM MDT Wed Jul 10 2024 VFR conditions are expected through the period across all of the TAF sites with CIG FEW100-BKN250. The winds will be low end breezy to windy at times (10 to 20 kts with gusts up to 35 kts) and variable in direction at least until 03Z. There will be scattered TS across the Borderland until 03 and 04Z. In the presence of TS, the winds will be strong and erratic. Otherwise, the winds will be light for the rest of the period. Except for BLDU and +RA not mentioned in the TAFs that could reduce VSBY, there should be no reduction in the VSBY across the runways for the majority of the time. & .FIRE WEATHER... Issued at 1225 PM MDT Wed Jul 10 2024 Fire weather concerns remain low through the forecast period. Monsoonal moisture is here to stay with relative humidities above critical levels, although somewhat drier air moves in late in the week. Winds outside of outflows from daily thunderstorms will be light to modestly breezy mostly from the east and southeast. Scattered storms develop this afternoon with strong gusts and isolated instances of large hail. Storm coverage shifts to the west later this week, becoming more of a flood threat. Better coverage area-wide returns for next week as a moisture-rich disturbance moves in from the southeast. Fuels will continue to moisten as a result of daily rain chances. Temperatures remain near or just above normal. Min RHs will be 15-25% in the lowlands through Saturday, 20-40% in the mountains. Vent rates range from good to excellent. && .PRELIMINARY POINT TEMPS/POPS... El Paso 75 98 76 98 / 40 30 20 10 Sierra Blanca 66 91 66 90 / 30 20 10 10 Las Cruces 70 97 71 98 / 40 30 30 10 Alamogordo 66 93 66 94 / 40 40 20 10 Cloudcroft 49 69 49 72 / 40 60 20 30 Truth or Consequences 69 94 68 95 / 30 50 30 20 Silver City 64 89 64 90 / 40 60 60 60 Deming 69 97 69 97 / 40 30 50 10 Lordsburg 70 98 71 98 / 40 50 60 30 West El Paso Metro 75 96 76 96 / 40 30 20 10 Dell City 68 94 68 95 / 20 20 10 10 Fort Hancock 72 97 71 97 / 30 20 10 10 Loma Linda 67 89 68 89 / 30 30 10 10 Fabens 73 97 73 97 / 40 20 20 10 Santa Teresa 72 94 72 95 / 40 30 30 10 White Sands HQ 72 94 73 95 / 40 40 30 10 Jornada Range 66 94 68 95 / 40 40 30 20 Hatch 67 97 68 98 / 40 40 40 20 Columbus 72 97 73 96 / 40 20 50 10 Orogrande 68 93 69 93 / 30 40 20 10 Mayhill 54 80 54 83 / 20 60 20 30 Mescalero 54 81 54 83 / 30 60 20 30 Timberon 54 78 53 80 / 30 60 20 20 Winston 57 87 57 87 / 30 60 40 40 Hillsboro 66 92 66 92 / 40 60 60 30 Spaceport 64 93 64 94 / 40 40 30 20 Lake Roberts 61 89 60 89 / 30 70 60 60 Hurley 64 92 64 93 / 40 60 50 40 Cliff 64 99 63 99 / 30 70 50 60 Mule Creek 66 94 66 93 / 30 70 60 60 Faywood 66 90 66 91 / 40 60 50 30 Animas 69 99 69 98 / 40 50 60 30 Hachita 68 97 68 96 / 40 30 60 10 Antelope Wells 69 97 68 96 / 40 40 60 30 Cloverdale 66 93 68 92 / 40 50 70 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...Flood Watch until midnight MDT tonight for NMZ415-416. && FORECASTER...36-Texeira
In the hours before
Special weather statement, Jul 10, 2:26 PM MDT, 3 hours 46 minutes before
Special Weather Statement
National Weather Service El Paso TX
226 PM MDT Wed Jul 10 2024
NMZ414-417-429-102100-
Southeast Tularosa Basin NM-Otero Mesa NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
226 PM MDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL OTERO COUNTY THROUGH 300
PM MDT...
At 226 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Timberon, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
The Otero Mesa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3262 10585 3258 10568 3237 10570 3243 10601
TIME...MOT...LOC 2026Z 010DEG 23KT 3250 10580
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KSSpecial weather statement, Jul 10, 4:34 PM MDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service El Paso TX
434 PM MDT Wed Jul 10 2024
NMZ411-427-102300-
West Central Tularosa Basin/White Sands NM-
Southern Dona Ana County/Mesilla Valley NM-
434 PM MDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL DONA ANA COUNTY
THROUGH 500 PM MDT...
At 431 PM MDT, Doppler radar was tracking a strong thunderstorm over
Aguirre Springs and Dripping Springs, 5 miles southwest of White
Sands Missile Range Headquarters, moving south at 10 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Those outdoors should try to take shelter.
Locations impacted include...
White Sands Missile Range Headquarters, Talavera, Dripping Springs,
Aguirre Springs, Soledad Canyon, and Portions of Organ Mountains
Desert Peaks National Monument.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3241 10660 3239 10645 3219 10644 3224 10669
TIME...MOT...LOC 2231Z 009DEG 13KT 3234 10656
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KSSpecial weather statement, Jul 10, 4:56 PM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service El Paso TX
456 PM MDT Wed Jul 10 2024
NMZ409-427-102315-
Sierra County Lakes NM-West Central Tularosa Basin/White Sands NM-
456 PM MDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL SIERRA COUNTY
THROUGH 515 PM MDT...
At 455 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles northwest of Northrup Landing, moving south at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central Sierra
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3315 10672 3315 10660 3299 10655 3299 10677
TIME...MOT...LOC 2255Z 000DEG 17KT 3309 10666
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
KSSpecial weather statement, Jul 10, 5:28 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service El Paso TX
528 PM MDT Wed Jul 10 2024
NMZ409-410-427-110000-
Northern Dona Ana County NM-Sierra County Lakes NM-
West Central Tularosa Basin/White Sands NM-
528 PM MDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SIERRA AND NORTH
CENTRAL DONA ANA COUNTIES THROUGH 600 PM MDT...
At 528 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Spaceport America, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Sierra
and north central Dona Ana Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3305 10679 3305 10659 3281 10655 3282 10687
TIME...MOT...LOC 2328Z 000DEG 16KT 3297 10672
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KSSpecial weather statement, Jul 10, 5:30 PM MDT, 42 minutes before
Special Weather Statement
National Weather Service El Paso TX
530 PM MDT Wed Jul 10 2024
NMZ427-428-110015-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
530 PM MDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO AND EAST
CENTRAL SIERRA COUNTIES THROUGH 615 PM MDT...
At 530 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Three Rivers, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Otero
and east central Sierra Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3338 10640 3335 10613 3311 10612 3312 10648
TIME...MOT...LOC 2330Z 000DEG 16KT 3328 10627
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
KSSpecial weather statement, Jul 10, 6:12 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service El Paso TX
612 PM MDT Wed Jul 10 2024
NMZ427-428-110045-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
612 PM MDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL OTERO...EASTERN
SIERRA AND NORTHEASTERN DONA ANA COUNTIES THROUGH 645 PM MDT...
At 612 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Northrup Landing, moving south at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
White Sands National Park and Holloman Air Force Base.
This includes Highway 70 in New Mexico near mile marker 206.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3309 10636 3311 10612 3283 10608 3282 10642
TIME...MOT...LOC 0012Z 002DEG 25KT 3302 10627
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KSThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:15 PM MDT | Special Weather Statement | EPZ | Doña Ana | 30 min |
| Jul 10, 6:18 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 42 min |
| Jul 10, 6:26 PM MDT | Special Weather Statement | EPZ | Sierra | 34 min |
| Jul 10, 6:40 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 2 hr |
| Jul 10, 6:55 PM MDT | Areal Flood Advisory | EPZ | Doña Ana, Sierra | 2 hr |
| Jul 10, 7:17 PM MDT | Dust Storm Advisory | EPZ | Hidalgo | 57 min |
| Jul 10, 7:22 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 1 min |
| Jul 10, 7:24 PM MDT | Dust Storm Advisory | EPZ | Doña Ana | 49 min |
| Jul 10, 7:25 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 10, 7:48 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 117 min |
| Jul 11, 3:34 PM MDT | Areal Flood Advisory | EPZ | Grant | 116 min |
| Jul 11, 3:40 PM MDT | Areal Flood Advisory | EPZ | Grant | 110 min |
| Jul 11, 4:12 PM MDT | Special Weather Statement | EPZ | Grant | 33 min |
| Jul 11, 4:44 PM MDT | Dust Storm Warning | EPZ | Hidalgo | 2 hr |
| Jul 11, 4:55 PM MDT | Areal Flood Advisory | EPZ | Grant, Hidalgo | 2 hr |
| Jul 11, 5:13 PM MDT | Special Weather Statement | EPZ | Sierra | 17 min |
| Jul 10, 8:58 PM MDT | Special Weather Statement | EPZ | El Paso | 47 min |
Nearby
Special Weather Statements in New Mexico, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.